Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 28, 2011, 10:38 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 10:38 PM CDT (03:38 UTC)
- Expired
- Jun 28, 2011, 11:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 10:55 PM CDT | TSTM WND GST 60 | 1 Ssw Beaver, OK | |
| Jun 28, 10:58 PM CDT | TSTM WND DMG | 7 W Elmwood, OK | POWER POLES DOWN FOR AT LEAST 8 MILES ALONG HIGHWAY 412. |
| Jun 28, 10:58 PM CDT | TSTM WND DMG | Elmwood, OK | POWER POLES DOWN FOR SEVERAL MILES WEST OF ELMWOOD ALONG HIGHWAY 412 |
| Jun 28, 11:10 PM CDT | TSTM WND GST 61 | 8 W Slapout, OK | |
| Jun 28, 11:15 PM CDT | TSTM WND DMG | 9 Se Beaver, OK | SOUTH SIDE OF A PERIMETER WOOD FENCE BLOWN DOWN...ALSO HEAVY LAWN FURNITURE WAS BLOWN ACROSS THE YARD. DELAYED REPORT FROM TUESDAY NIGHT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 2688 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
942
WUUS54 KAMA 290338
SVRAMA
OKC007-139-290445-
/O.NEW.KAMA.SV.W.0043.110629T0338Z-110629T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1038 PM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA
SOUTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA
* UNTIL 1145 PM CDT
* AT 1037 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FLORIS TO TURPIN TO 10 MILES SOUTHWEST
OF HARDESTY...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
BEAVER TO 17 MILES SOUTH OF LIBERAL TO 12 MILES SOUTHEAST OF
GUYMON...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FORGAN...
MOCANE...
KNOWLES...
HARDESTY...
GRAY...
GATE...
FLORIS...
ELMWOOD...
BRYANS CORNER...
BOYD...
BEAVER...
BALKO...
ADAMS...
TURPIN...
SLAPOUT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3694 10000 3650 10000 3650 10151 3678 10114
3699 10077
TIME...MOT...LOC 0338Z 276DEG 31KT 3692 10067 3681 10085
3655 10135
$$
KJS1 follow-up statement
827
WWUS54 KAMA 290403
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1103 PM CDT TUE JUN 28 2011
OKC007-139-290445-
/O.CON.KAMA.SV.W.0043.000000T0000Z-110629T0445Z/
TEXAS OK-BEAVER OK-
1103 PM CDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR BEAVER AND SOUTHEASTERN TEXAS COUNTIES...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOCANE TO BEAVER TO 7 MILES SOUTHEAST OF HARDESTY...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF BEAVER TO BEAVER TO
20 MILES NORTHWEST OF PERRYTON...MOVING EAST AT 35 MPH.
AT 1055 PM CDT...THE OKLAHOMA MESONET STATION LOCATED 1 MILE SOUTH
SOUTHWEST OF BEAVER OKLAHOMA REPORTED A THUNDERSTORM WIND GUST
MEASURED AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAY.
DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3694 10000 3650 10000 3650 10151 3678 10114
3699 10077
TIME...MOT...LOC 0402Z 276DEG 31KT 3690 10041 3679 10059
3653 10109
$$
KJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:35 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 28, 7:35 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 735 PM CDT TUE JUN 28 2011 .UPDATE... INCREASED POPS ACROSS THE NORTHERN CWA FOR THIS EVENING AND ACROSS THE NORTHEAST CWA OVERNIGHT. CONVECTION WORKING EAST OUT OF NORTHEAST NM/SOUTHEAST CO/SOUTHWEST KS WILL CONTINUE TO TRACK EAST/SOUTHEAST...IMPACTING THE OK PANHANDLE AND NORTHERN TX PANHANDLE TONIGHT. LAPS AND RUC ANALYSIS DATA SHOW THE STORMS WILL BE MOVING INTO A CORRIDOR OF INCREASING INSTABILITY CHARACTERIZED BY MLCAPES AROUND 1500 J/KG THANKS TO SURFACE DEWPOINTS IN THE LOWER TO MID 50S. CAPPING IS ACTUALLY FAIRLY WEAK /MUCH WEAKER THAN YESTERDAY/ ESPECIALLY IN THESE NORTHERN AREAS MORE REMOVED FROM THE CENTER OF THE UPPER RIDGE...SO BELIEVE STORMS WILL HOLD TOGETHER AS THEY WORK EAST/SOUTHEAST. SEVERAL SHORT-TERM MODELS INCLUDING THE NAM...HRRR...4 KM WRF- NMM...AND TO SOME EXTENT THE GFS SUPPORT THIS SCENARIO. THE LLJ WILL INCREASE LATER THIS EVENING...WITH ASSOCIATED WARM AIR/MOISTURE ADVECTION HELPING TO FEED THE CONVECTION. STORMS SHOULD BEGIN TO TAKE ON MORE OF A SOUTHEASTERLY MOVEMENT WITH TIME AS THEY ROUND THE UPPER RIDGE AND WORK ALONG/NORTH OF WARM FRONT DRAPED FROM SURFACE LOW OVER SOUTHEAST CO TO THE SOUTHEAST ACROSS THE NORTHEAST/EAST CENTRAL CWA...AND CORFIDI VECTORS SUPPORT THIS EAST/SOUTHEAST MOVEMENT/PROPAGATION. DRUG POPS A LITTLE FARTHER SOUTH INTO THE EAST CENTRAL TX PANHANDLE AFTER MIDNIGHT. COULD SEE SOME STRONG TO SEVERE STORMS WITH COMBINATION OF MLCAPES AROUND 1500 J/KG AND DEEP LAYER SHEAR AROUND 35 KTS. HIGH-BASED NATURE OF STORMS SHOULD KEEP HAIL AND STRONG WINDS AS THE MAIN THREATS. ON ANOTHER NOTE...A LARGE WILDFIRE IS BURNING NEAR MULESHOE WITH RADAR IMAGERY SHOWING THE SMOKE PLUME STREAMING NORTH INTO THE SOUTHWEST TX PANHANDLE IN THE HEREFORD AND VEGA AREAS. KB && .PREV DISCUSSION... /ISSUED 616 PM CDT TUE JUN 28 2011/ AVIATION... HIGH PRESSURE ALOFT WILL BUILD BACK OVER THE PANHANDLES TONIGHT AND WEDNESDAY...HOWEVER WEAK UPPER TROUGH WILL BRUSH THE NORTHERN PANHANDLES THIS EVENING AND LATE TONIGHT. ISOLATED CONVECTION MAY WARRANT CB REMARKS BETWEEN 00Z AND 08Z WEDNESDAY FOR THE GUYMON AND DALHART TAF SITES. OTHERWISE...VFR CONDITIONS WILL PREVAIL. SOUTH TO SOUTHWEST WINDS 10 TO 20 KNOTS WITH HIGHER GUSTS THIS EVENING AND TONIGHT WILL INCREASE TO AROUND 20 TO 30 KNOTS WITH HIGHER GUSTS AFTER 14Z WEDNESDAY. SCHNEIDER PREV DISCUSSION... /ISSUED 225 PM CDT TUE JUN 28 2011/ DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPING OVER NORTHERN NEW MEXICO AND SOUTHERN COLORADO WILL CONTINUE TO DRIFT THIS WAY WITH THE WESTERLY MID LEVEL FLOW. STORMS ARE BEING FUELED BY SUBTROPICAL PLUME OVER ARIZONA AND NEW MEXICO WHICH IS ROTATING NORTHEAST AROUND UPPER HIGH OVER WEST TEXAS. WILL KEEP POPS CONFINED TO ABOUT THE NORTHERN HALF OF THE CWA AS HIGH SHOULD BE STRONG ENOUGH TO KEEP ANY PRECIPITATION AWAY FROM THE SOUTHERN HALF OF THE CWA. UPPER RIDGE BUILDS OVER THE SOUTHERN HIGH PLAINS ON WEDNESDAY AND THEN IT EXPANDS ACROSS THE SOUTHERN PLAINS INTO THE WEEKEND. THIS PATTERN SHOULD KEEP THE PANHANDLES DRY WITH ABOVE NORMAL TEMPERATURES. THE UPPER RIDGE THEN EXPANDS ACROSS MUCH OF THE SOUTHERN U.S. BY EARLY NEXT WEEK. THE MODELS DO HINT AT SOME WEAK SHORT WAVE TROUGHS MOVING THROUGH THE RIDGE AT TIMES... WHICH COULD LEAD TO SOME PRECIPITATION ACROSS THE PANHANDLES IF THE TIMING IS RIGHT. DID CONTINUE WITH THE TREND OF STAYING ABOVE THE MEX GUIDANCE FOR TEMPERATURES. HOWEVER...DID CUT TEMPERATURES A BIT LATE IN THE WEEKEND INTO EARLY NEXT WEEK WITH THE POSSIBILITY OF MORE CLOUDS AND HIGHER LOW LEVEL MOISTURE CONTENT. FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY AS SOUTH AND SOUTHWEST WINDS INCREASE AND RELATIVE HUMIDITY DROPS. CONDITIONS LOOK MARGINAL RIGHT NOW FOR A RED FLAG WARNING...THERFORE...WILL HOLD OFF ON ISSUING ANY WATCHES. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Jun 28, 8:18 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 818 PM CDT TUE JUN 28 2011 OKZ001>003-TXZ001>020-291100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 818 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN AND EAST CENTRAL TEXAS PANHANDLE THROUGH TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY HAZARDS FROM THE STORMS WILL BE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES WEDNESDAY THROUGH SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS TUESDAY THROUGH FRIDAY. SCHNEIDER
In the hours before
Special weather statement, Jun 28, 7:59 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 759 PM CDT TUE JUN 28 2011 OKZ001-002-290200- CIMARRON OK-TEXAS OK- 759 PM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR TEXAS AND CIMARRON COUNTIES. AT 758 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF KEYES...OR ABOUT 12 MILES NORTHEAST OF BOISE CITY...MOVING EAST AT 25 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 28, 8:56 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 856 PM CDT TUE JUN 28 2011 OKZ001-002-290300- CIMARRON OK-TEXAS OK- 856 PM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR TEXAS AND CIMARRON COUNTIES. AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF EVA TO 9 MILES WEST OF EVA TO 12 MILES WEST OF GRIGGS...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF ELKHART TO 16 MILES SOUTHWEST OF ELKHART TO 11 MILES SOUTHEAST OF BOISE CITY...MOVING EAST AT 30 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Jun 28, 10:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1007 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 1 W HOOKER 36.86N 101.23W
06/28/2011 M58 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1100331
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:50 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 55 min |
| Jun 28, 11:19 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 56 min |
| Jun 29, 3:07 PM CDT | Red Flag Warning | AMA | Cimarron, Texas | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.